MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG RT MD SIZE 3 PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG RT MD SIZE 3 PMA; KNEE PROSTHESIS
Catalog Number 159575
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: oxf anat brg rt md size 3 pma; item# 159575; lot# 7703962 g2 - foreign: norway.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that during a procedure the surgeon noticed debris in the sterile packaging of two bearing implants.Both implants were of the same product identification.The surgery was completed with another product.This event is related to a malfunction that could potentially lead to a sterility issue or serious injury.However, no patient harm or further outcome was reported.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information the following sections were updated: b4, b5, g3, g6, h1, h2, h3, h6, h11.Visual examination of the provided pictures identified an hair in the packaging.It's not possible to know how the hair arrived in the packaging.Furthermore, the packaging is opened.The "unknown dirt" cannot be seen on the picture.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXFORD ANAT BRG RT MD SIZE 3 PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19573628
Report Number3002806535-2024-00226
Device Sequence Number8470450
Product Code NRA
UDI-Device Identifier05019279786213
UDI-Public(01)05019279786213(17)290122(10)7703962
Combination Product (Y/N)N
Initial Reporter CountryNO
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number159575
Device Lot Number7703962
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2024
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date06/20/2024
Supplement Report FDA Received Date07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown